Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Is there any alternate medication for Prednisolone?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
Is there an alternate medication for prednisone? The prednisone my father is taking (his body does not naturally produce it any more...diagnosed at Cedars Sinai (?) 5 years ago) is causing him slurred and delayed speech. It started about a year ago. He is extremely frustrated with this and I worry that we could not hear him if he called out as his voice is so soft now!
Posted Sat, 23 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Ram Choudhary 1 hour later
Brief Answer:
he needs to be evaluated

Detailed Answer:
Hi,
Welcome to healthcare Magic!
Steroids have many adverse effects when taken for long. Prednisolone is also a steroid. You have not provided the reason for which steroid is needed for him.
Elderly people are very susceptible to hyponatremia that can cause altered consciousness level.
He may be having some other age related disease like Parkinson's or Alzheimer disease which commonly lead to low slurred voice.
Prednisolone is very unexpected drug to cause loss of voice.
I would like him to be reviewed by a local physician and he will be able to decide whether he can be switched to steroid tapering or sparing regimens.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor